TITLE

Clostridium difficile infection in hospitals: risk factors and responses

AUTHOR(S)
Louie, Thomas J.; Meddings, Jon
PUB. DATE
July 2004
SOURCE
CMAJ: Canadian Medical Association Journal;7/6/2004, Vol. 171 Issue 1, p45
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Discusses the risk factors of the Clostridium difficile-associated diarrhea (CDAD) in hospitals in Montréal, Quebec. Percentage of patients who use proton pump inhibitors who developed CDAD; Explanation for the increased risk of acquiring the common nosocomial pathogen; Root cause of CDAD outbreaks in hospitals.
ACCESSION #
13605352

 

Related Articles

  • PPI use linked to nosocomial C. difficile infection.  // Infectious Disease News;Oct2013, Vol. 26 Issue 10, p34 

    The article discusses a study published in a 2013 issue of the periodical "Mayo Clinic Proceedings" that examined the link between therapy with proton pump inhibitors (PPI) and higher risk for Clostridium difficile infection while hospitalized.

  • Risk factors for Clostridium difficile infection.  // Africa Health;Mar2012, Vol. 34 Issue 3, p59 

    The article reports on a study regarding risk factors for Clostridium difficile infection, conducted in six hospitals in Canada, which found several factors associated with increased risk of C difficile infection including older age, use of proton-pump inhibitors, and use of antibiotics.

  • Medication Safety and Reliability. FDA: C. difficile-associated diarrhea may be associated with proton pump inhibitors.  // Formulary;Mar2012, Vol. 47 Issue 3, p105 

    The article reports on a drug safety communication which was issued in 2012 by the U.S. Food and Drug Administration. In the communication the administration indicated that the use of proton pump inhibitors may be associated with an increased risk of Clostridium difficile-associated diarrhea...

  • Risk of Clostridium difficile diarrhea among hospital inpatients prescribed proton pump inhibitors: cohort and case--control studies. Dial, Sandra; Alrasadi, Khalid; Manoukian, Chantal; Huang, Allen; Menzies, Dick // CMAJ: Canadian Medical Association Journal;7/6/2004, Vol. 171 Issue 1, p33 

    Background: Antibiotic disruption of the normal intestinal flora is a well-known risk factor for Clostridium difficile-associated di-arrhea. Reduced gastric acidity has been suggested as a risk factor, and we hypothesized that proton pump inhibitors, be-cause of their potency, may be an...

  • The Role of Physical Proximity in Nosocomial Diarrhea. Chang, Victor R.; Nelson, Kenrad // Clinical Infectious Diseases;9/1/2000, Vol. 31 Issue 3, p717 

    Examines the role of physical proximity as a risk factor for the nosocomial acquisition of Clostridium difficile-associated diarrhea (CDAD) and of antibiotic-associated diarrhea (AAD) in patients admitted to a community hospital in Baltimore, Maryland from March to August 1987. Nosocomial...

  • Proton pump inhibitors increase risk of Clostridium infection.  // Reactions Weekly;8/21/2004, Issue 1015, p5 

    Discusses research being done on the significance of proton pump inhibitors to Clostridium difficile diarrhoea. Reference to a study by S. Dial et al., published in the July 6, 2004 issue of the "Canadian Medical Association Journal"; Background on the use of antibacterials in the treatment of...

  • Gastric Acid Suppression by Proton Pump Inhibitors as a Risk Factor for Clostridium Difficile-Associated Diarrhea in Hospitalized Patients. Aseeri, Mohammed; Schroeder, Todd; Kramer, Joan; Zackula, Rosalee // American Journal of Gastroenterology;Sep2008, Vol. 103 Issue 9, p2308 

    BACKGROUND: Evidence for the association between Clostridium difficile ( C. difficile) and the use of proton pump inhibitor (PPI) is unclear. This study investigated the relationship between Clostridium difficile-associated diarrhea (CDAD) and exposure to acid suppressive therapy in hospitalized...

  • Aggression of C-difficile Infections in PPI Consumers. Daniell, Harry W // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922 

    A letter to the editor in response to a research article related to the association between proton pump inhibitor (PPI) use and clostridium difficile (C-difficile) infection (CDI) recurrences published in a previous issue is presented.

  • Response to Daniell. Freedberg, Daniel E; Salmasian, Hojjat; Friedman, Carol; Abrams, Julian A // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922 

    A letter to the editor is presented in response to an article related to association between proton pump inhibitor (PPI) use and C-difficile infection (CDI) recurrences, published in a previous issue.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics